Tightness in the chest

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bamap
Regular Member


Date Joined Jul 2007
Total Posts : 26
   Posted 7/16/2007 1:30 PM (GMT -6)   
I have recently been diagnosed with asthma (adult rapid onset).  It started with uncontrollable cough and wheezing.  I'm now on Advair 250/50 and have not coughed or wheezed since I started it.  I do, however, have a constant tightness in the chest and sometimes have pain under my left collarbone.  Is this normal?  I can't tell if it's something to be concerned about or if it just comes with the package (it's been continuous for 2-3 months).
 
Also ... have the dryest mouth and whitish tongue.  I don't think it's thrush, but wondered if it could be an Advair side effect.  Any thoughts are greatly appreciated.
 
Thanks.

Post Edited (bamap) : 7/16/2007 12:33:49 PM (GMT-6)


pixie16
Regular Member


Date Joined May 2007
Total Posts : 39
   Posted 7/16/2007 2:26 PM (GMT -6)   
Dear bamap,

My sister once had chest pains or cramps.She got her blood taken and seemed to be okay.I would check with a doctor to see what may be causing it.
 
 
 
 
 
 
Always,

 


Pix*


dragonfly137927
Veteran Member


Date Joined Sep 2006
Total Posts : 2527
   Posted 7/16/2007 3:26 PM (GMT -6)   
Make sure you rinse your mouth out after using any inhaler. If you do not rinse it out well enough you canget thrush.
Dx with Crohn's 1987, symptoms as early as 1984.
Temp iliostomy February 2007, reversed June 2007, Ovarian cysts, migraines, allergies (incl food allergies) , oral allergy syndrome (diff than true food allergies), Asthma, Gall Bladder removed 1999, Inguenal hernia 1987
 
 


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23353
   Posted 7/16/2007 5:07 PM (GMT -6)   
I agree that you need to rinse or brush your teeth after using the inhaler. My sons doc told him that he could get a yeast overgrowth in his mouth if he didn't do that with his Asmanex. If the whiteness doesn't go away with brushing, be sure to see your doc. Also on the same note, you should see your doc about that pain as well. This doesn't sound normal unless maybe you pulled a chest muscle from trying to draw in oxygen.
 @--->--SHERRY--<---@
Left sided Uc since '92 - meds - Colazal, Canasa, 6MP, Forvia, Biotin (IN REMISSION!)
Secondary Raynauds Syndrome '04  - meds - Norvasc
Fibromyalgia '06 - no meds
Severe seasonal allergies - meds - Allegra, Sudafed, Nasonex, Pantenol
Plagued by cysts - meds - Prometrium for an ovarian cyst
PLEASE HELP HEALINGWELL CONTINUE TO HELP OTHERS BY CLICKING HERE: DONATE
@--->--Moderator for Allergies/Asthma and Co-moderator for UC--<---@
 
 
 
 

 
 


bamap
Regular Member


Date Joined Jul 2007
Total Posts : 26
   Posted 7/16/2007 6:18 PM (GMT -6)   
I've definitely been rinsing and brushing while using the inhaler.  For some reason I don't think it's thrush (REALLY hoping it isn't) ... it's not patchy, painful, bleeding, or in the back of my throat ... just an all over whitish appearance.  I'm having it looked at tomorrow to be sure.  I am dealing with other auto-immune issues and wondered if it had to do with my health in general.  I'm keeping my fingers crossed ... don't think I can deal with one more thing, especially an oral fungus .... GROSS!

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23353
   Posted 7/16/2007 8:09 PM (GMT -6)   
  • Side effects may include:
    Bronchitis, cough, diarrhea, difficulty speaking, fungal infection of the mouth, gastrointestinal discomfort and pain, headaches, hoarseness, muscle pain, nausea, sinus problems, sore throat, upper respiratory infection or inflammation, vomiting
  • http://www.pdrhealth.com/drug_info/rxdrugprofiles/drugs/adv1576.shtml


     @--->--SHERRY--<---@
    Left sided Uc since '92 - meds - Colazal, Canasa, 6MP, Forvia, Biotin (IN REMISSION!)
    Secondary Raynauds Syndrome '04  - meds - Norvasc
    Fibromyalgia '06 - no meds
    Severe seasonal allergies - meds - Allegra, Sudafed, Nasonex, Pantenol
    Plagued by cysts - meds - Prometrium for an ovarian cyst
    PLEASE HELP HEALINGWELL CONTINUE TO HELP OTHERS BY CLICKING HERE: DONATE
    @--->--Moderator for Allergies/Asthma and Co-moderator for UC--<---@
     
     
     
     

     
     


    Another Day
    Veteran Member


    Date Joined Mar 2007
    Total Posts : 1055
       Posted 7/17/2007 1:50 AM (GMT -6)   

    Bamap, I've had asthma almost six years now.  Early on I did get thrush a couple of times most likely caused by Advair.  I can't remember what my allergist prescribed first, but it didn't work.  The second thing she prescribed was a lozenge and it provided quick relief.

    Good luck!

    Carla

     


    bamap
    Regular Member


    Date Joined Jul 2007
    Total Posts : 26
       Posted 7/17/2007 11:41 AM (GMT -6)   
    You're all right ... it's thrush! Saw the dr. this morning. I was really hoping it was something else!! He's says it's not bad and easy to get rid of ... hope he's right.

    at wit's end
    Veteran Member


    Date Joined Jun 2007
    Total Posts : 552
       Posted 9/6/2007 2:56 PM (GMT -6)   
    Babies were always subsceptible to getting thrush. And as for the tightness in your chest, I thought asthma could cause that. Causes tightness in the bronchial tubes I believe.

    mish4464
    Regular Member


    Date Joined Feb 2005
    Total Posts : 65
       Posted 9/7/2007 7:12 PM (GMT -6)   
    i have a tightness in my chest up to my throat- it is mostly my throat, when i talk alot or get aggravated it seems like it is closing and i lose my voice a little.
    I feel i have no taste buds- everything tastes like nothing or bland. I have been getting cramps in my legs- charlie horses. I am unsure when med it is though- i am on advair, allegra, singular, xopenex, and prednisone. it could be any of them :-(

    Another Day
    Veteran Member


    Date Joined Mar 2007
    Total Posts : 1055
       Posted 9/8/2007 1:07 AM (GMT -6)   

    Mish,

    I've never seen it listed as a side effect of Prednisone, but I do get cramps in my feet and legs often when I'm on Prednisone.

    Take care!

    Carla

     


     Epilepsy, asthma, GERD, depression, hypothyroidism


    mish4464
    Regular Member


    Date Joined Feb 2005
    Total Posts : 65
       Posted 9/8/2007 2:33 AM (GMT -6)   
    prednisone does cause leg cramps and it takes your potassium away. they say to be on a high potassium diet while on this. (i just read this on the internet).

    juker
    New Member


    Date Joined Jul 2007
    Total Posts : 5
       Posted 9/8/2007 8:46 AM (GMT -6)   

    The tightness in the throat/chest can be caused by the Advair.  Not everyone can use it. I've tried both Advair and Serevant and had to stop both because they irritated my throat and caused  such tightness in my chest that it was worse than the asthma. I got so hoarse with the Serevant that I could hardly talk. A day or 2 after stopping it - I was ok again. I now take Asmanex instead.

    For the leg cramps - it could very well be the potassium loss caused by the prednisone.  My docs used to tell me to eat a banana every day when on the prednisone or drink OJ and eat yogurt.  All have potassium in them.

    Hope you feel better soon!

    Juker

     

     


    mish4464
    Regular Member


    Date Joined Feb 2005
    Total Posts : 65
       Posted 9/9/2007 9:21 PM (GMT -6)   
    that tighness scares me...also when i talk i lose my voice and get real short of breath. i think i need something stronger. i just went to floris a week ago and i felt like a million bucks there- i could breath better and the muscle fatigue was not as bad.
    ~Mish~ VIEW IMAGEVIEW IMAGE
     
    Eating Disorder, Depression, IBS, Acid Reflux, Asthma, Allergies

    New Topic Post Reply Printable Version
    Forum Information
    Currently it is Friday, September 30, 2016 11:54 PM (GMT -6)
    There are a total of 2,696,994 posts in 297,701 threads.
    View Active Threads


    Who's Online
    This forum has 152326 registered members. Please welcome our newest member, Carolsue.
    175 Guest(s), 3 Registered Member(s) are currently online.  Details
    bluelyme, Carolsue, Skyy


    Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
    Advertisement
    Advertisement

    ©1996-2016 HealingWell.com LLC  All rights reserved.

    Advertise | Privacy Policy & Disclaimer